7 October 2009

midodrine

i received a phone call this morning, telling me the second batch of my order was in from the hospital. my drug of choice, midodrine. this tiny orange tablet i take twice a day, 20mg. without it i wouldnt function. it shoves my blood pressure up. this is from someone that was so anti-drugs, i would rather contend with a banging headache then give into a paracetamol. i would always think twice about taking an antibiotic, and would steer clear of the docs, preferring to see the chemist first.

now its 'give me the drugs'. they have to import the midodrine from i think they said america, although they are in a german box. with a fluorescent sticker on the front of the box saying 'unlicensed drug', this worried me at first, till i was told that england doesnt prescribe it anymore so therefore it has been unlicensed.

bit worried at the moment. im supposed to take my pulse for around a month now for the appointment with the consultant at the end of the month. now a normal persons pulse would be 70, which mine was on lying down, however since im on a beta blocker, 40mg, it has dropped further and now its regularly at 42. im glad im having to write this down to get an overall calculation of my pulse, also glad that im seeing the doc soon. im sure a pulse that low isnt normal. im in a catch 22 though, because when i stand its still high after around 5 minutes, so if they reduce the dose im going to not be able to stand this long.

am i ready for the knackers yard or what?

4 comments:

diver said...

Hi Alice, this must all be so freaky for you. If only that orange pill was an instant total cure.

I was re-reading about POTS this morning (online) and was reminded that - although severely debilitating - it isn't regarded as life-threatening ... so phew, sounds like your chances of making it to the 'knackers yard' are scant :).

I also read that between 75 and 80 percent of POTS patients were female which I thought was most curious. I wonder why?

The best thing I read though, was about prognosis ... "most POTS patients will see symptom improvement over the course of several years" ... excellent eh, it sounds like if you just hang in there and work with your doctors and be good with those meds you'll hopefully stabilise in time. I sure hope so.

All the best Alice. I'm sending good thoughts and positive vibrations your way ma'am! xo

alice said...

hi diver

ive read other stuff on p.o.t.s too. one being that the older you get it the worse the outcome. although im ignoring this. i cant think that 'this is it'. oh no, i mustnt otherwise the knackers yard it is!!!. x

Michelle Roger said...

42, isn't that the meaning of life according to The Hitch Hikers Guide to the Galaxy? 42 and I go hand in hand. It's exhausting though. Trying to exercise when your hr wont hit 80 is damn hard and exhausting.

hang in there. The Mestinon I started 2 months ago is implicated in Gulf War Syndrome so I feel you big time!

Michelle :)

alice said...

hi michelle

i remember my mum saying the answer to the universe is 42. shes a big sci-fan.

thats the thing i miss the most exercise. i used to walk,now i cant. tell me how the newish meds go. xxx